Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS Corpus Christi, TX

August 15, 2012

NWS Corpus Christi, TX issued this small craft advisory at Aug 15, 2012, 2:12 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 2:12 PM CDT (19:12 UTC)
Expired
Aug 15, 2012, 10:45 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WHUS74 KCRP 151912
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
212 PM CDT WED AUG 15 2012

GMZ230-160300-
/O.NEW.KCRP.SC.Y.0041.120815T1912Z-120816T0300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
212 PM CDT WED AUG 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* WINDS: SOUTHEAST WIND AROUND 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS.
  CHOPPY TO ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JR'
2 follow-up statements
955 
WHUS74 KCRP 152019
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT WED AUG 15 2012

GMZ250-160330-
/O.EXB.KCRP.SC.Y.0041.000000T0000Z-120816T0600Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
319 PM CDT WED AUG 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. 

* WINDS AND WAVES: SOUTHEAST WIND 20 TO 25 KNOTS. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ230-160300-
/O.CON.KCRP.SC.Y.0041.000000T0000Z-120816T0300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
319 PM CDT WED AUG 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHEAST WIND AROUND 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS. CHOPPY TO ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
265 
WHUS74 KCRP 160345
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1045 PM CDT WED AUG 15 2012

GMZ250-160445-
/O.CAN.KCRP.SC.Y.0041.000000T0000Z-120816T0600Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
1045 PM CDT WED AUG 15 2012

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE
SMALL CRAFT ADVISORY.

WIND MAGNITUDES HAVE DECREASED BELOW THE CRITICAL THRESHOLD FOR
SMALL CRAFT ADVISORY ISSUANCE.

HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION OVERNIGHT DUE TO
SUSTAINED SOUTHEAST WIND 15 TO 20 KNOTS.

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 12:38 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 15, 12:38 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1238 PM CDT WED AUG 15 2012

.DISCUSSION...UPDATE FOR 18Z AVIATION BELOW.

&&

.AVIATION...VFR CONDS THRU THE TAF PERIOD. MAIN FORECAST WILL BE
THE WIND. S WIND SUSTAINED 15-20 KTS ACROSS MUCH OF S TX THIS
AFTN...WITH GUSTS 25-30 KTS IN MANY AREAS. WIND EXPECTED TO TURN
SE MID AFTN AT CRP/ALI. WIND WILL DECREASE AROUND SUNSET AND THEN
DIMINISH TO LESS THAN 10 KTS ACROSS ERN TAF SITES AFTER 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  98  78  98  78  /  10  10  10  20  10
VICTORIA          76  96  75  95  75  /  10  10  10  20  20
LAREDO            80 103  80 102  79  /   0  10   0  10  20
ALICE             76 101  77 100  76  /  10  10  10  20  10
ROCKPORT          81  92  80  91  79  /  10  10  10  20  20
COTULLA           76 102  75 102  76  /   0  10   0  10  20
KINGSVILLE        77 100  77  99  76  /  10  10  10  20  10
NAVY CORPUS       80  92  80  92  79  /  10  10  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DUVAL...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...SAN PATRICIO...WEBB.

GM...NONE.

&&

JR/76...AVIATION
Hazardous weather outlook, Aug 15, 5:07 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT WED AUG 15 2012

TXZ229>234-239>247-161015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
507 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS DUE STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES WILL DEVELOP ALONG AND WEST OF INTERSTATE 37 THIS
AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR LOCATIONS ALONG
AND WEST OF INTERSTATE 37 FROM 1 PM UNTIL 7 PM THIS EVENING.
ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP EAST OF INTERSTATE
37 WHERE WINDS WILL BE SLIGHTLY LOWER.

AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN 105 AND 109 DEGREES
TODAY ACROSS MOST OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH
TUESDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

AFTERNOON HEAT INDEX VALUES WILL EXCEED 101 DEGREES ACROSS PORTIONS
OF SOUTH TEXAS ON THURSDAY AND FRIDAY. SOME LOCATIONS MAY EXPERIENCE
HEAT INDICES GREATER THAN 105 DEGREES FOR A BRIEF PERIOD EACH
AFTERNOON.

INCREASING SOUTHERLY WINDS ALONG WITH AFTERNOON RELATIVE HUMIDITY
VALUES BETWEEN 20 AND 35 PERCENT MAY LEAD TO AN ELEVATED WILDFIRE
THREAT THURSDAY AND FRIDAY...MAINLY WEST OF HIGHWAY 281.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-161015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
507 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DEVELOP THURSDAY
THROUGH THE WEEKEND AS DEEPER TROPICAL MOISTURE MOVES INTO THE
REGION...ALONG WITH WEAK TO MODERATE ONSHORE FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TB/RG

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.